Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Week Off Zoloft! Advice?

Finally, after weaning off from 125mg down 0 for almost a year, I'm finally off Zoloft & Antidepressants all together!

This all new to me now since I been on them since I was 17 and now I'm 25. So first week off any kind of antidepressant as an adult.

The Good:
My mind is way more clear, less foggy, feel more real, Not as sleepy, and my sex drive is back.

Not so Good:
I know it's only been a week since my last dose which was 12.5mg, But, some things or issues so far I have ran into
Is, my acid reflux is still bad, still sleepy early then usual, had some anxiety, weird feelings, etc.
Most days been good but some days I find myself feeling lost, confused, a little off balance, and such.

I was wondering if anyone who's come off zoloft and meds all together has any advice or some light on what to expect and what they delt with.

Can't wait to hear back thanks.
2 Responses
Avatar universal
Everyone's experience is going to be different, so you can't plan this out. You never know what to expect. Since nothing very bad is happening, then live one day at a time and see how things work out.
Not sure why you took this med when there are other choices if you think that caused reflux, but that is irrelevant now. Reflux can be unpredictable - I suffered badly for maybe 6 years, then it just disappeared right in the midst of one of my worst months.
1 Comments
Thanks for the advice!
Yours disappeared, lucky
Avatar universal
I don't know that reflux is caused by antidepressants.  More precisely, they can cause digestive problems, which can include reflux.  You don't say if you had reflux before starting the Zoloft or if the reflux started soon after starting the Zoloft and you never had it before that.  While doctors don't usually get into this part of medicine -- natural physicians do -- digestive problems that don't have a physiological cause such as being a side effect of medication or a result of some other health problem arise because of how we eat, what we do after we eat, and what we eat.  Individual react differently to different foods and to eating in general, but reflux usually happens when people go to bed too soon after eating or recline too soon after eating or eat too much or don't burn off what they eat or eat foods their systems don't handle well.  To fix it, you have to either fix the condition that created it, which you seem to believe was starting the Zoloft, or if you don't have one of those conditions you have to treat it as you would if you did have one of those conditions, which is, eventually you get around to changing your lifestyle and eating habits so it goes away.  Some of us just don't really want to do that, especially when we suffer from depression or anxiety because eating is one of the few things we can enjoy without stress, so saying it can be dealt with doesn't mean it's easy to make those changes, but if we don't, we keep the problem.  As to your other symptoms, you took a year to go off the med.  So you had a very bad case of withdrawal, obviously.  Some of the symptoms you're reporting are withdrawal symptoms, such as the confusion and the off-balance feeling.  If most days are good, this will probably go away.  But nobody can say for sure as this is a very individual thing.  Most people apparently get over this stuff within a couple of weeks.  But many don't.  Only time will tell.  As for the anxiety, if you've never fixed the problem, remember, all that medication didn't treat the cause of your anxiety and so it didn't cure it.  Time might have cured it.  You might never have had an anxiety problem in the first place -- it might have been something else entirely.  Hard to know now.  The best you can do now is exercise regularly, meditate, see a therapist, eat as healthfully as possible, treat yourself great, do all the things you love to do, and try not to overthink it.  
3 Comments
Thanks for the advice, I appreciate it.
I had acid reflux before being on this med but it got more frequent and severe when on this med.
Idk what this weird feeling in my head is. Hard to explain like an odd feeling sometimes a sensation feeling that kind of changes.
Idk if I just pay attention to it more and gets more weird or part of anxiety, or my brain trying to adjust to no meds at all. It's just weird all I can say ha.
Kinda like a missing feeling In my head.
I know it well.  Nobody will have the reaction to stopping a med that I did, I hope to God, but this is really common when you stop an antidepressant.  It's also common when you stop nicotine or alcohol or anything else that altered how your brain normally works and the brain has a hard time recovering from.  While antidepressants aren't technically defined as addictive, quitting them is pretty similar to quitting addictive substances.  When I stopped Paxil, I felt like I was falling forward.  I felt disoriented.  Eventually, that stopped, though lots of other things didn't.  I think with you this will eventually stop.  The really really bad withdrawals are the ones where you get emotional problems you never had before, or stop being able to sleep, that kind of thing.  As for that reflux, I'd look into natural medicine to fix it.  I think this is an area where allopathic docs aren't that good at.  You probably needed to alter your diet and lifestyle in some way until you found what works.  But antidepressants would make it worse for many people as one of the most common side effects is digestive problems.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?